Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 174, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 7, 2017, 10:52 PM CDT for New Madrid County, Stoddard County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2017, 10:52 PM CDT (03:52 UTC)
- Expired
- Jul 7, 2017, 11:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties New Madrid County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 99 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1356 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:32 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 7, 6:32 PM CDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Paducah KY 632 PM CDT Fri Jul 7 2017 .UPDATE... Updated aviation section for 00z taf issuance && .SHORT TERM...(Tonight through Sunday night) Issued at 107 PM CDT Fri Jul 7 2017 Near term meso plot shows FA abounds in heat/moisture, with surface dew points uniform in lower half of 70s. This heated and moistened airmass is in place ahead of approaching cold front, seen by wind shift extending across ncntl IL. Visible imagery shows benign CU much of FA, but some agitation in CU field is seen just along northern periphery. Radar mosaic depicts echoes along/ahead of the front, as close as northwest IN, around Lafayette, with its southwestward trail struggling to coalesce into echo returns in IL. This is the area to watch for near term development (next 1-3 hrs), per latest swomcd. HRRR has been modeling convection nicely, and it breaks/brings development to our northern counties around 22-23Z, then dives it southward across much of remainder of FA thru 06z. Most action is sustained in our northeast quad, per latest SWODY1. Increasing winds aloft, and steepening mid level lapse rates, will mean wind/hail as the primary strong to severe storm hazards, with ltg/heavy rain also convective hazards. We have noted the HRRR trending a little later for initial development, by 1-2 hours, since the beginning of the shift, so that's something we'll adjust for in the grids as well. After fropa, should see those drier dew points start to work in tmrw, providing a welcomed respite to the early July heat/humidity. Dew points should be falling into the low to mid 60s, and more or less staying there, thru the remainder of the weekend. We think Pops will likewise stay outside the confines of the FA, with Highs in the 80s/Lows in the 60s. .LONG TERM...(Monday through Thursday) Issued at 323 PM CDT Fri Jul 7 2017 A southerly Gulf fetch will be in place for most of next week. This will be conducive to gradually increasing surface dewpoints and overnight lows, while highs should level off around 90 degrees, though there were some model indications of possible higher temps. Cloud and pcpn coverage may keep a lid on them however. Dewpoints in the lower to middle 70s will cause heat indices to flirt with 100 mainly Wed and Thu. The medium range models were in reasonable agreement depicting the overall mid level flow pattern over the CONUS. However, by mid week, the Canadian showed extensive deep moist convection across the PAH forecast area, unlike the GFS/ECMWF, which were much drier. All the models showed an initially somewhat amplified western ridge/eastern trof pattern gradually flattening as the western ridge expanded eastward. Meanwhile, a wavy west-east surface boundary is progged to linger across the Midwest (just to the north of our area) during the extended forecast period. This boundary will be the trigger for shower and tstm development in the moist and unstable environment, some being of the MCS variety, especially during the heating of the day. The model blend continues to show somewhat inconsistent "spotty" pcpn chances from time to time through the period. Currently, it appears that most of the pcpn will remain to the north of the PAH forecast area until perhaps later in the week when some northern stream shortwave energy begins to impinge on the broad mid level ridge over us. Bottom line is, while pcpn may occur during the extended period, the coverage and, to a lesser extent, the timing of the pcpn is quite uncertain. && .AVIATION... Issued at 632 PM CDT Fri Jul 7 2017 A cold front was moving southeast into southern IL and southeast MO as of 23z. A couple lines of cumulus clouds have formed along the front, along with isolated intense thunderstorms. The front and its associated lines of isolated convection will move across the taf sites this evening. The tafs will be updated if storms appear imminent, but coverage appears too isolated to warrant a tempo group at this time. Winds will become northwest behind the front by 06z. Some mid or high clouds will follow behind the front, then mainly clear skies are expected on Saturday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && AVIATION...MY
Hazardous weather outlook, Jul 7, 6:34 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 634 PM CDT Fri Jul 7 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 634 PM CDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Widely scattered thunderstorms will move southeast across the area this evening in association with a weak cold front. One or two strong storms, possibly a brief severe storm cannot be ruled out entirely, with marginally severe hail up to 1 inch, and gusty winds around 60 mph possible. Overall, the chance of any one location seeing severe weather this evening is very low. The storms should be to our south into Tennessee and Arkansas by or shortly after midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorm will be possible Tuesday through Thursday. The main hazards with any storms would be dangerous lightning and heavy rain. An isolated strong to severe storm cannot be ruled out, especially during the heat of the day. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out today, mainly over southwest Indiana and northwest Kentucky. CN
In the hours before
Special weather statement, Jul 7, 8:18 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Paducah KY
818 PM CDT FRI JUL 7 2017
ILZ078-080145-
Wabash IL-
818 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WABASH COUNTY UNTIL 845
PM CDT...
At 818 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lancaster, or 7 miles north of Mount Carmel, moving south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mount Carmel, Lancaster and Allendale.
LAT...LON 3857 8771 3849 8768 3848 8772 3848 8774
3846 8776 3846 8774 3845 8773 3844 8774
3841 8774 3840 8792 3857 8794
TIME...MOT...LOC 0118Z 347DEG 19KT 3852 8781
CNSpecial weather statement, Jul 7, 8:42 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 842 PM CDT Fri Jul 7 2017 ILZ078-INZ081-082-085>088-080245- WABASH-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- INCLUDING THE CITIES OF MOUNT CARMEL, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, AND ROCKPORT 842 PM CDT Fri Jul 7 2017 At 842 pm, radar showed strong thunderstorms from Edwards and Wabash counties, into Gibson and Pike counties moving southeast around 20 mph. Some of the stronger storms may produce wind gusts 35 to 50 mph and small hail through 930 pm. The storm in northern Pike county may become severe. CN
Special weather statement, Jul 7, 9:19 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Paducah KY
919 PM CDT FRI JUL 7 2017
INZ081-087-088-080300-
Warrick IN-Gibson IN-Spencer IN-
919 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK AND CENTRAL SPENCER
COUNTIES UNTIL 1000 PM CDT...
At 918 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Haubstadt to near Folsomville.
Movement was southeast at 30 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Boonville, Chandler, Santa Claus, Dale, Lynnville, Folsomville,
Elberfeld, Chrisney, Tennyson and Gentryville.
LAT...LON 3798 8687 3791 8733 3819 8749 3823 8720
3823 8708 3820 8707 3820 8702 3802 8679
TIME...MOT...LOC 0218Z 322DEG 25KT 3817 8746 3821 8718
CNSpecial weather statement, Jul 7, 9:22 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Paducah KY
922 PM CDT FRI JUL 7 2017
INZ088-080300-
Spencer IN-
922 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SPENCER COUNTY UNTIL
1000 PM CDT...
At 922 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dale, or 21 miles northeast of Boonville, moving southeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Santa Claus and Dale.
LAT...LON 3804 8679 3803 8677 3801 8678 3820 8702
3821 8680 3820 8679 3818 8679 3818 8680
3814 8680 3812 8679 3812 8681 3810 8677
3808 8678 3806 8677
TIME...MOT...LOC 0222Z 322DEG 24KT 3818 8692
CNLocal storm report, Jul 7, 10:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1045 PM CDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND DMG 2 E NEWTONVILLE 38.00N 86.91W
07/07/2017 SPENCER IN LAW ENFORCEMENT
SEVERAL TREES DOWN EAST OF NEWTONVILLE. POWER OUTAGES
REPORTED IN THE AREA.
&&
CTNLocal storm report, Jul 7, 10:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1047 PM CDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND DMG 2 NNE GRANDVIEW 37.96N 86.97W
07/07/2017 SPENCER IN LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN. ALSO REPORTS OF POWER
OUTAGES FROM A TRAINED SPOTTER.
&&
CTNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:18 PM CDT | Special Weather Statement | PAH | Wabash | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.